MAUDE Adverse Event Report: ANGIODYNAMICS MICRO-INTRODUCER KITS

ANGIODYNAMICS MICRO-INTRODUCER KITS
Catalog Number 06597013
Medical Device Problem Codes Fracture (1260); Material Frayed (1262)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A guidewire from a std 4f m.I.Kit 45cm ss/t echo s kit was being used for a ct guided right side chest tube placement.A ct guided chest tube placement into the right pleural space was being performed.When attempting to remove the 0.018 microwire through the micropuncture sheath, tension was felt.The provider attempted to remove the entire setup as one unit due to the tension.At this time, the tip of the guidewire unfurled, and the distal portion fractured off inside the pleural space.During withdrawal of the wire, the tip of the wire detached inside the patient.Attempts were made to remove the fragment, however they were unsuccessful.The fragment remains inside the patient at this time.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation, however the end user did provide a scan showing the complaint sample defect.The customer's reported complaint description of guidewire unraveled was confirmed via scan of guidewire provided, however, the tip detached failure mode could not be confirmed (poor scan image).The guidewire complaint sample was not returned.Without receiving product for evaluation, a root cause for this event cannot be definitively determined.Scar004722 was sent to guidewire supplier/manufacturer, heraeus medical for awareness of this event and dhr review of supplier lot numbers.Heraeus confirmed no internal non-conformance reports were found regarding batch in question and personnel were properly trained.This event cannot be confirmed to be a manufacturing issue.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statements: intended use: the micro access kit is used for percutaneous introduction of a guidewire or catheter into the vascular system following a small 21-gauge needle stick.Potential complications: perforation of a vessel or viscus; laceration of a vessel or viscus; embolism.Instructions for use: gain percutaneous access with the 21 gauge needle.Advance the 0.018" guidewire through the 21 gauge needle.Withdraw the entry needle while leaving the 0.018" guidewire in place.Advance the micro-introducer over the 0.018" guidewire.Remove the 0.018" guidewire and the micro-introducer inner dilator.Advance up to a 0.038" guidewire or catheter through the microintroducer sheath.Remove micro-introducer sheath.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MICRO-INTRODUCER KITS
Common Device Name
MICRO-INTRODUCER KITS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key16645608
Report Number1319211-2023-00014
Device Sequence Number6203867
Product Code DQT
UDI-Device IdentifierH787065970135
UDI-PublicH787065970135
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number06597013
Device Lot Number5763821
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale